Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Had surgery for fractured tibia and fibula. Put on titanium rod. Stopped percocet and reduced hydromorphone. Having pain

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
Hi, I'm 60 years old and had surgery for a fractured tibia and fibula 17 days ago, and they put in a titanium rod. My question is about the pain. I stopped the Percocet completely and have cut the hydromorphone from 8mg every six hours to 2mg every six hours, but find the pain very bad (tylenol and ibuprofen help.) I cut down the hydromorphone because it makes me feel very panicky. Can you tell me how long this pain is likely to go on? I'm considering upping the doe of hydromorphone again, but would hate to do that. Many thanks.
Posted Sat, 6 Jul 2013 in Bones, Muscles and Joints
Answered by Dr. Ketan Vagholkar 2 hours later
Thanks for writing in.
The pain syndrome can continue up to 6 weeks. However it should reduce with time. If it still continues to remain severe then it suggests some complications. The need for analgesia decreases by the third week of surgery.
I hope this answers your doubt.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor